MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR HAKIM PERITON CATH,120CM; STANDARD CATHETERS

INTEGRA LIFESCIENCES SWITZERLAND SAR HAKIM PERITON CATH,120CM; STANDARD CATHETERS
Model Number 82-3045
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
2 of 2 reports.Other mfg report number: 3013886523-2023-00013.A physician reported a certas valve (id (b)(6) was implanted due to sah (subarachnoid hemorrhage) via l-p shunt on (b)(6) 2022 with unknown setting.The valve was used with the silascon lumbar catheter (manufactured by kaneka, product code: 702-jj) and 823045 (hakim peritoneal catheter.Since the hydrocephalus got worse, the set pressure of the valve was lowered to 3 on unknown date.A patency check showed that the valve response was slow, so when the contrast medium was flowed, it flowed only in the direction of the lumbar catheter.Obstruction was suspected, therefore, the valve was removed on (b)(6) 2023.Based on information provided, it is unknown if the patient experienced signs and symptoms of valve malfunction.
 
Additional Manufacturer Narrative
The hakim peritoneal catheter (id 823045) was returned for evaluation.Failure analysis- the catheter is to short for any investigation.No root cause could be determined as the technician could not do any test with the short catheter at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the catheter or could be due a kink in the catheter.
 
Event or Problem Description
N/a.

Brand Name
HAKIM PERITON CATH,120CM
Common Device Name
STANDARD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16241584
Report Number3013886523-2023-00014
Device Sequence Number20471286
Product Code JXG
UDI-Device Identifier10886704041276
UDI-Public10886704041276
Combination Product (Y/N)N
PMA/510(K) Number
K944222
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number82-3045
Device Catalogue Number823045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown